Alert archive / Wyoming / High Wind Warnings in 2016
High Wind Warning 15, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Apr 5, 2016, 2:13 AM MDT for Johnson County, Park County, Wyoming. It took effect at Apr 5, 2016, 6:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2016, 2:13 AM MDT (08:13 UTC)
- In effect from
- Apr 5, 2016, 6:00 AM MDT
- Expired
- Apr 5, 2016, 8:35 PM MDT
- In force
- 15 hr
- Issued by
- NWS Riverton, WY
Counties Johnson County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 139 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2290 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
924 WWUS75 KRIW 050813 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 213 AM MDT TUE APR 5 2016 ...HIGH WIND LIKELY FOR JOHNSON COUNTY TUESDAY... .A STORM MOVING SOUTH OUT OF CANADA WILL BRING HIGH WIND TO JOHNSON COUNTY TODAY AND INTO THIS EVENING. WYZ010-011-052200- /O.UPG.KRIW.HW.A.0009.160405T1800Z-160406T0600Z/ /O.NEW.KRIW.HW.W.0015.160405T1200Z-160406T0600Z/ NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BUFFALO...KAYCEE 213 AM MDT TUE APR 5 2016 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WIND WILL INCREASE THIS MORNING AND BECOME QUITE STRONG BY THIS AFTERNOON AND EVENING. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE. * IMPACTS...TRAVELERS ON INTERSTATES 25 AND 90 COULD SEE STRONG CROSSWINDS. THOSE ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE VEHICLES MAY BE ESPECIALLY AT RISK FOR LOSS OF VEHICLE CONTROL OR A BLOWOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
380 WWUS75 KRIW 051449 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 849 AM MDT TUE APR 5 2016 ...HIGH WIND LIKELY FOR JOHNSON COUNTY INTO THIS EVENING AND FOR THE CODY FOOTHILLS TODAY... .A STORM MOVING SOUTH OUT OF CANADA WILL BRING HIGH WIND TO TO PARTS OF NORTH CENTRAL WYOMING TODAY. WYZ003-060000- /O.EXB.KRIW.HW.W.0015.000000T0000Z-160406T0000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 849 AM MDT TUE APR 5 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...VERY STRONG WEST WIND WILL CONTINUE THROUGH THE DAY BEFORE DIMINISHING THIS EVENING. THE AREA BETWEEN CLARK AND AROUND MILE MARKER 121 ON HIGHWAY 120 HAS ALREADY SEEN WIND GUSTS NEAR 70 MPH THIS MORNING. * WINDS...WEST 30 TO 45 MPH WITH GUSTS 60 TO 70 MPH. THE STRONGEST WINDS WILL LIKELY BE NEAR AND SOUTH OF CLARK ALONG HIGHWAY 120. * IMPACTS...TRAVELERS ON HIGHWAY 120 WILL SEE STRONG CROSSWINDS. THOSE ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE VEHICLES MAY BE ESPECIALLY AT RISK FOR LOSS OF VEHICLE CONTROL OR A BLOWOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ010-011-060000- /O.CON.KRIW.HW.W.0015.000000T0000Z-160406T0600Z/ NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BUFFALO...KAYCEE 849 AM MDT TUE APR 5 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * TIMING...WIND WILL INCREASE THIS MORNING AND BECOME QUITE STRONG BY THIS AFTERNOON AND EVENING. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE. * IMPACTS...TRAVELERS ON INTERSTATES 25 AND 90 COULD SEE STRONG CROSSWINDS. THOSE ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE VEHICLES MAY BE ESPECIALLY AT RISK FOR LOSS OF VEHICLE CONTROL OR A BLOWOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SKRBAC
648 WWUS75 KRIW 052352 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 552 PM MDT TUE APR 5 2016 ...HIGH WIND LIKELY FOR JOHNSON COUNTY INTO THIS EVENING AND FOR THE CODY FOOTHILLS TODAY... .A STORM MOVING SOUTH OUT OF CANADA WILL BRING HIGH WIND TO TO PARTS OF NORTH CENTRAL WYOMING TODAY. WYZ003-060100- /O.EXP.KRIW.HW.W.0015.000000T0000Z-160406T0000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 552 PM MDT TUE APR 5 2016 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... WIND SPEEDS ARE DECREASING IN THE WARNED AREA. HIGH WIND GUSTS ARE NO LONGER EXPECTED AFTER 600 PM. THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. $$ WYZ010-011-060600- /O.CON.KRIW.HW.W.0015.000000T0000Z-160406T0600Z/ NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BUFFALO...KAYCEE 552 PM MDT TUE APR 5 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * TIMING...STRONG WIND SPEEDS THROUGH THE EVENING. * WIND REPORTS...SUSTAINED WIND SPEEDS OF 40 TO 45 MPH HAVE OCCURRED WITH GUSTS TO 56 MPH IN PLACES. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE. * IMPACTS...TRAVELERS ON INTERSTATES 25 AND 90 COULD SEE STRONG CROSSWINDS. THOSE ATTEMPTING TO PULL TRAILERS OR IN HIGH PROFILE VEHICLES MAY BE ESPECIALLY AT RISK FOR LOSS OF VEHICLE CONTROL OR A BLOWOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
096 WWUS75 KRIW 060235 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 835 PM MDT TUE APR 5 2016 WYZ010-011-060345- /O.CAN.KRIW.HW.W.0015.000000T0000Z-160406T0600Z/ NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BUFFALO...KAYCEE 835 PM MDT TUE APR 5 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS HAVE DECREASED TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE WIND WILL CONTINUE TO SLOWLY DECREASE THROUGH THE NIGHT. THE THREAT FOR HIGH WIND WARNING CRITERIA HAS ENDED...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 4, 11:00 PM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 4, 11:00 PM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1100 PM MDT MON APR 4 2016 .SHORT TERM...TONIGHT THROUGH TUESDAY (ISSUED AT 126 PM MDT) SHORTWAVE AND COLD FRONT APPROACHING THE WEST WITH WIDESPREAD SHOWERS AND A FEW TSTMS EXPECTED THROUGH AT LEAST 00Z BEFORE DECREASING. A QUICK 3 TO 5 INCHES WILL FALL IN THE NW MTNS ABOVE 9 TO 10K FEET. SOME OF THESE SHOWERS AND AN ISOLD TSTM OR TWO WILL ALSO MOVE EAST OF THE DIVIDE THROUGH THE EVENING...ESPECIALLY THE I80 CORRIDOR AND IN THE BIGHORN BASIN/CODY FOOTHILLS. A SECONDARY VORT MAX ROTATES DOWN THE BACKSIDE OF THIS TROUGH ON TUESDAY WITH COLDER AIR AND EVEN STRONGER WINDS. BEST CHANCE OF SHOWERS WITH SOME MTN SNOW WILL BE ACROSS THE NRN HALF. THE BIGHORNS WILL LIKELY GET A QUICK SHOT OF HEAVIER SNOW FOR AT LEAST A FEW HOURS TUE AFTN ALONG WITH STRONG NW WIND. THE WIND WILL DEFINITELY BE A FACTOR FOR MUCH OF THE AREA THRU TUE. THE HIGH WIND WATCH FOR JOHNSON COUNTY BEGINNING TUE AFTN INTO TUE EVENING IS STILL LOOKING GOOD. NOT MUCH IN THE WAY OF PRESSURE RISES BUT STRONG NW FLOW THAT WILL HAVE A GOOD CHANCE OF COUPLING AND MIXING TO THE SFC TO CREATE HIGH WINDS TUE AFTN AND EVE. THE WATCH WILL REMAIN IN EFFECT FOR JOHNSON COUNTY. OTHERWISE...FOR THOSE THAT DON'T GET A SHOWER TODAY OR TOMORROW...MOST CAN EXPECT WINDY TO VERY WINDY CONDS AT TIMES WITH WINDS BEING STRONGER FOR THE LOWER ELEVATIONS ON TUESDAY. TEMPS ON TUESDAY WILL LIKELY REACH THEIR MAX IN THE MORNING ACROSS THE NORTH BEFORE STABILIZING OR EVEN FALLING SOME IN THE AFTERNOON. WIND WILL HAVE A LITTLE BITE TO IT TOMORROW WITH TEMPS EAST OF THE DIVIDE ONLY IN THE 40S DURING THE AFTERNOON WITH STRONG NORTHWEST WIND. WEST OF THE DIVIDE WILL BE WINDY BUT NOT AS STRONG AS EAST BUT TEMPS WILL ONLY BE IN THE 30S MOST OF THE DAY. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY NORTHWEST FLOW TO CONTINUE TUESDAY NIGHT...AND BRING A PUSH OF MOISTURE ACROSS NORTHEASTERN WYOMING. THIS WILL KEEP SHOWERS OVER THE BIGHORN MOUNTAINS AND ACROSS JOHNSON COUNTY THROUGH EARLY WEDNESDAY MORNING. ADDITIONALLY...GUSTY WIND TO CONTINUE OVER NORTHEASTERN WYOMING TUESDAY NIGHT...FINALLY WEAKENING AFTER MIDNIGHT. THE LULL WEDNESDAY MORNING WILL END DURING THE AFTERNOON WHEN ANOTHER ROUND OF STRONGER WIND DEVELOPS. AGAIN THESE STRONGER WINDS WILL FOCUS ON NORTHERN JOHNSON COUNTY...AND SHOULD BE A SHORTER TIMEFRAME THAN THOSE EXPECTED ON TUESDAY. OTHERWISE...GENERALLY DRY CONDITIONS UNDER THE INFLUENCE OF THE RIDGE...WITH WARMING TEMPERATURES EXPECTED THROUGH THURSDAY. THE AXIS OF THE RIDGE WILL MOVE THROUGH THE AREA LATE FRIDAY EVENING...PERMITTING A SOUTHWESTERLY FLOW TO RETURN TO THE FORECAST AREA. MEANWHILE...A SURGE OF MOISTURE IS EXPECTED TO IMPACT THE DESERT SOUTHWEST BY FRIDAY EVENING. WITH THE SOUTHWEST FLOW...MOISTURE AND ASSOCIATED SHOWER ACTIVITY LOOKS FAVORABLE TO RETURN TO THE AREA EARLY SATURDAY MORNING. INSTABILITY WILL ACCOMPANY THESE SHOWERS BY SATURDAY AFTERNOON...WITH ISOLATED THUNDERSTORM ACTIVITY POSSIBLE. THIS SYSTEM ON SATURDAY WILL BEGIN A SERIES OF DISTURBANCES EXPECTED TO IMPACT THE AREA THROUGH THE REMAINDER OF THE FORECAST PERIOD. COVERAGE OF SHOWERS AND THUNDERSTORMS REMAINS UNDER INVESTIGATION AS MODELS DO VARY ON COVERAGE AND INTENSITY. THIS CHANGE IN THE WEATHER PATTERN WILL ALSO INTRODUCE SOME COOLER TEMPERATURES ACROSS THE AREA. && .AVIATION.../06Z ISSUANCE/ WEST OF THE CONTINENTAL DIVIDE...KJAC/KRKS/KPNA/KBPI ROUTES SCATTERED RAIN AND SNOW SHOWERS OVERNIGHT IN NW WY THROUGH 21Z TUE WITH AREAS OF MVFR CONDITIONS. IN SW WY ISOLATED SHOWERS OVERNIGHT THROUGH 21Z TUE WITH VFR CONDITIONS AT THE TERMINAL SITES. A GUSTY WIND AT THE TERMINAL SITES ON TUESDAY WITH THE WIND DECREASING AFTER 01Z WED. EXPECT SOME MOUNTAIN OBSCURATION IN WESTERN WY THROUGH 00Z WED. EAST OF THE CONTINENTAL DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND ROUTES VFR CONDITIONS WILL PREVAIL AT THE TERMINAL SITES THROUGH THE PERIOD. A GUSTY WIND WILL OCCUR TUESDAY AT MOST TERMINAL SITES WITH THE WIND DECREASING AFTER 01Z WED. ISOLATED RAIN SHOWERS OVER NORTHERN WY OVERNIGHT THROUGH 15Z. THEN BETTER COVERAGE OF SHOWERS IN NORTHERN WY BY 18Z THROUGH 00Z WITH SNOW IN THE BIGHORN MOUNTAINS. EXPECT MVFR/IFR CONDITIONS IN AND NEAR THE MOUNTAINS. AFTER 00Z WED SHOWERS WILL ON THE DECREASE IN NORTHERN WY WITH THE PRECIP ENDING BY 06Z WED. && .FIRE WEATHER... A COLD FRONT WILL MOVE ACROSS THE AREA TODAY AND BRING SOME VALLEY RAIN AND MOUNTAIN SNOW WEST OF THE DIVIDE. MAINLY DRY CONDITIONS WILL PREVAIL MOST OF THE DAY EAST OF THE DIVIDE WITH BREEZY CONDITIONS DEVELOPING IN THE LEE SLOPES OF MOUNTAINS AND ACROSS THE SOUTHWESTERN WIND CORRIDOR. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. EXPECT FAIR SMOKE DISPERSAL IN THE BASINS WITH GOOD MIXING IN THE WINDIER AREAS. STRONG WINDS ARE POSSIBLE TUESDAY IN MUCH OF THE AREA EAST OF THE DIVIDE WITH HIGH WINDS POSSIBLE IN JOHNSON COUNTY. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WYZ010-011. && SHORT TERM...SKRBAC LONG TERM...BRANHAM AVIATION...SKRBAC FIRE WEATHER...SKRBAC
Hazardous weather outlook, Apr 4, 2:46 AM MDT, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 246 AM MDT MON APR 4 2016 WYZ001>020-022>030-051200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 246 AM MDT MON APR 4 2016 ...HIGH WIND WATCH FOR JOHNSON COUNTY TUESDAY AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS IN THE WESTERN MOUNTAINS. ISOLATED AFTERNOON THUNDERSTORMS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...HIGH WINDS POSSIBLE IN NORTHERN JOHNSON COUNTY WITH GUSTS NEAR 70 MPH. WEST TO NORTHWEST WIND WITH GUSTS NEAR 50 MPH LIKELY ACROSS MUCH OF CENTRAL AND SOUTHERN WYOMING TUESDAY AFTERNOON AND EVENING. MODERATE TO LOCALLY HEAVY SNOW COMBINED WITH STRONG NORTHWEST WIND WILL CAUSE AREAS OF BLOWING SNOW AND LIMITED VISIBILITY IN THE BIGHORN MOUNTAINS. SATURDAY AND SUNDAY...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SPREADING INTO THE SOUTH AND WEST ON SATURDAY. A CANADIAN COLD FRONT WILL BRING SCATTERED TO NUMEROUS VALLEY RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS ACROSS THE REGION ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT ANY SNOWFALL AMOUNTS. THANK YOU. TEAM RIVERTON
In the hours before
Local storm report, Apr 4, 11:27 PM MDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1127 PM MDT MON APR 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM NON-TSTM WND GST 4 NW RIVERTON 43.06N 108.44W
04/04/2016 M59 MPH FREMONT WY ASOS
ASOS STATION RIVERTON AIRPORT /RIW/
&&
AEMNearby
High Wind Warnings in Wyoming, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.